Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 151, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 27, 2002, 9:26 PM CDT for Carson County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2002, 9:26 PM CDT (02:26 UTC)
- Expired
- Jul 27, 2002, 10:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Carson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2859 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
035 WUUS54 KAMA 280226 SVRAMA TXC065-280300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 924 PM CDT SAT JUL 27 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARSON COUNTY IN THE TEXAS PANHANDLE * UNTIL 1000 PM CDT * AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS...ONE NORTH OF PANTEX AND THE OTHER WEST OF SKELLYTOWN. THE STORMS ARE MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... PANHANDLE...WHITE DEER AND SKELLYTOWN DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS LAT...LON 3560 10159 3520 10158 3522 10113 3561 10111
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:22 PM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jul 27, 2:22 PM CDT, 7 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 222 PM CDT SAT JUL 27 2002 FEW ELEVATED TS CURRENTLY OVER THE NORTHEAST ZONES THIS AFTERNOON EXPECT SIGNIFICANT TS REDEVELOPMENT LATER THIS EVENING THROUGH THE EARLY MORNING HOURS. DYNAMICS FOR TONIGHTS ACTIVITY ARE GENERALLY ABOVE 650 MBS...AROUND 8K FT AGL...SO NOT TOO SURE HOW RELEVANT LOWER FEATURES LIKE THE 30KT 8H JET WILL BE. NEW TS CURRENTLY DEVELOPING ALONG JUST WEST OF I-25 BETWEEN LAS VEGAS NEW MEXICO AND TRINIDAD COLORADO. OTHER SHOWERS TRYING TO DEVELOP OVER THE NORTHWEST TEXAS PANHANDLE. WATER VAPOR IMAGERY AND 25H RUC JET ANALYSIS SHOWS PANHANDLES CONTINUE TO BE INFLUENCED BY THE RICH SUBTROPICAL PACIFIC MOISTURE PLUME THAT IS CAUGHT UP IN THE 70 KT 25H UPPER JET OVER THE CENTRAL PLAINS. EXTRAPOLATION PLACES THE NORTHERN AND WESTERN PANHANDLES GENERALLY IN THE ANTI-CYCLONIC PORTION OR RIGHT ENTRANCE REGION TONIGHT. MEANWHILE...DARK SPOT IN WATER VAPOR IMAGERY JUST TO THE SOUTHEAST OF THE PANHANDLES INDICATES AN UPPER LEVEL SOURCE OF POTENTIAL VORTICITY THAT MAY BE A FACTOR TONIGHT. CHANCE POPS LOOK VERY GOOD AND WE MAY NEED TO RAISE POPS TONIGHT. WITH PW VALUES AROUND 1.25 INCH...THOUGHT ABOUT MENTIONING LOCALLY HEAVY RAINFALL. HOWEVER WITH WITH STORM MOTIONS AFFECTED BY HIGHER LEVEL JET DYNAMICS...STORM SPEEDS SHOULD BE FASTER THAN IN RECENT DAYS. NEXT CONCERN IS THE APPARENT FROPA SUNDAY NIGHT. MODEL CONSENSUS IS FOR COOLER TEMPS ON MONDAY WITH LOW LEVEL UPSLOPE DEVELOPING. PRECIP CHANCES SHOULD CONTINUE SUNDAY AFTERNOON/NIGHT WILL LIKELY RAISE CURRENT 20 PER-CENTERS TO 30 PERCENT. WILL NEED TO RE-INSERT LOWER 90S AND PERHAPS EVEN SOME UPPER 80S MONDAY. WILL KEEP 20 POPS GOING BUT WOULD NOT BE SURPRISED TO SEE LATER SHIFTS INCREASE POPS ON MONDAY WITH STATIONARY FRONT IN THE AREA. TEMPS SHOULD WARM OVER THE PANHANDLES...BACK INTO THE UPPER 90S BY THURSDAY. FCSTID = 13 AMARILLO 71 93 65 90 / 30 20 20 20 BEAVER 72 97 67 88 / 40 20 20 20 BOISE CITY 65 93 63 89 / 20 20 20 20 BORGER 71 98 66 93 / 30 20 20 20 BOYS RANCH 70 98 65 93 / 30 20 20 20 CANYON 70 97 63 92 / 30 20 20 20 CLARENDON 71 96 65 93 / 30 20 20 20 DALHART 64 95 64 89 / 30 20 20 20 GUYMON 70 96 65 88 / 30 20 20 20 HEREFORD 69 96 63 93 / 30 20 20 20 LIPSCOMB 72 98 68 88 / 40 20 20 20 PAMPA 71 94 66 91 / 30 20 20 20 SHAMROCK 72 98 66 93 / 30 20 20 20 WELLINGTON 72 98 66 94 / 30 20 20 20 .AMA... TX...NONE. OK...NONE.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:49 PM CDT | Flash Flood Warning | AMA | Hansford, Hutchinson | 116 min |
| Jul 27, 8:58 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Roberts | 62 min |
| Jul 28, 6:50 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 70 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.